Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Small child, red welts on face, arms, stomach. On steroid medication, benadryl. Due to allergy?

my 3 year old granddaughter has been getting red welts in certain parts of her face, usually cheeks, her arms, back and stomach for about a month now. the doctor put her on a steroid med for 2 weeks but its still happening. my daughter gives her benadryl and it temporarily goes away. this began after a weekend cruise to the xxxxxx. any suggestions? they are sending her to an allergy specialist.
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician 's  Response

As you are already informed by your doctor- welts happen due to allergy.
If allergen is identified- its better to keep her away from the allergen.

But in many kids, its quite difficult to identify the allergen.
Usual treatment given is anti-histamine like Benadryl that controls the itch and the lesions. If not responding and the symptoms are severe steroids are given.

Please follow your Doctor`s advice.

However one has to be sure there are no hidden infections in the body like dental caries, urinary infection, sore throat etc- as hidden untreated infections can present with welts- that do not respond to routine treatment.

Allergic tests do not have much significance in kids.
Hope my answer helps you.
Wish your grand daughter good health.
Answered: Mon, 4 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor